MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 22MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 22MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 22MMCORT
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Discoloration (2074); Swelling (2091)
Date of Event 04/18/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device remains in the patient.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient that she had undergone ankle surgery on (b)(6) 2013 during which time arthrex devices were implanted.Patient may possibly be having an allergic reaction to the implant materials and was inquiring about the material composition.At time of initial report patient did not have the specific product numbers of her implants.Patient does not have an allergy to metal but does have allergies to at least one component of titanium, which is vanadium.Additional information obtained 2/18/19: the procedure on (b)(6) 2013 was to repair and ankle fracture.The patient's symptoms began several month after surgery.The area around the surgical site became swollen with skin discolorations as well as texture which continue several years post op.Patient has frequent feelings of stiffness and pressure in the area as well.Patient has been treated with mobic (non-steroidal anti-inflammatory drugs).Material composition of the implanted devices, which are comprised of stainless steel and meet astm standards, has been provided to the patient.The following devices were implanted during the (b)(6) 2013 procedure: ar-8943br-06, locking distal fibula plate, right 6 hole (qty 1).Ar-8835-12, low profile non-locking screw 12 mm - cortical (qty 5).Ar-8827l-12, low profile locking screw 12mm (qty 2).Ar-8827l-14, low profile locking screw 14mm (qty 1).Ar-8835-22, low profile non-locking screw 22mm- cortical (qty 1).

Brand Name
LO-PRO SCRW TM,SS 3.5X 22MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8417432
Report Number1220246-2019-00958
Device Sequence Number19393674
Product Code HWC
UDI-Device Identifier00888867047327
UDI-Public00888867047327
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 22MMCORT
Device Catalogue NumberAR-8835-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR